Alert archive / Georgia / Special Weather Statements in 2016

Special Weather Statement, NWS Atlanta, GA

August 18, 2016Gwinnett County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 18, 2016, 6:13 PM EDT for Gwinnett County, Georgia. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 18, 2016, 6:13 PM EDT (22:13 UTC)
Expired
Aug 18, 2016, 7:00 PM EDT
In force
47 min
Issued by
NWS Atlanta, GA

County Gwinnett County, GA

The radar

The Atlanta radar (KFFC), 82 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.2 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2016-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1138 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2016-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1138 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
989 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

600 
WWUS82 KFFC 182213
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
613 PM EDT THU AUG 18 2016
 
GAZ034-182300-
GWINNETT GA-
613 PM EDT THU AUG 18 2016

...SIGNIFICANT WEATHER ADVISORY FOR GWINNETT COUNTY UNTIL 700 PM
EDT...

AT 612 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM MECHANICSVILLE TO NEAR REDAN...AND MOVING NORTHEAST AT
20 MPH.

  HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING 
           AND HEAVY RAIN. 

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT 
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF 
           LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S 
           LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU 
           ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL 
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. 
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE 
           LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY 
           RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING 
           IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE 
           ROAD...REMEMBER TO TURN AROUND DON'T DROWN. 

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
LAWRENCEVILLE...SANDY SPRINGS...DUNWOODY...DULUTH...SUGAR HILL...
SNELLVILLE...SUWANEE...BUFORD...LILBURN...LOGANVILLE...NORCROSS...DAC
ULA... GRAYSON...BERKELEY LAKE...MOUNTAIN PARK...BUFORD DAM-LAKE
LANIER PARKS... HARBIN...ROSEBUD...HOG MOUNTAIN AND MECHANICSVILLE.

LAT...LON 3415 8401 3393 8380 3375 8402 3378 8408
      3385 8416 3391 8425 3396 8428 3400 8424
      3400 8422 3399 8420 3399 8419 3403 8417
      3403 8412 3405 8410 3407 8412 3415 8408
      3417 8406
TIME...MOT...LOC 2212Z 224DEG 17KT 3391 8422 3377 8406 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 18, 3:15 PM EDT, 2 hours 58 minutes earlier.

Area forecast discussion, Aug 18, 3:15 PM EDT, 2 hours 58 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
315 PM EDT THU AUG 18 2016

.SHORT TERM /Tonight through Friday Night/...

Regional set-up across the area at AFD time features subtropical
ridging aloft over the southeastern states...with a string of mid-
level vort maxes/enhanced westerly flow extending from Texas NNE
into the TN Valley/western Carolinas. An impressive plume of
moisture evident on IR satellite/WV imagery compliments this area
well. That in mind, moisture will be enhanced across our northern
tier of counties this afternoon/evening. This moisture combined with
weak DCVA from aforementioned vort maxes should allow for decent
coverage of convection thru the rest of today...though any stolen
energy from morning TN MCS may make it a touch harder for the
atmosphere to get going. Will monitor trends.

In addition, a weak trough axis extends SSW from a weak/remnant sfc
low off Jersey coastline. This boundary becomes more diffuse from S
Carolina into Ga but likely exists somewhere along a Columbus to
Macon line. Recent satellite loop suggests TN MCS outflow may be
merging with the trough axis amidst diurnal heating to enhance lift.
This is responsible for the convection across central Ga.
Elsewhere...mainly looking at a diurnal trend in coverage...with the
exception of any lingering mesoscale boundaries. Weak shear with
moderate instability (MLCAPE 2000-3000J/KG)will yield single-cell
"pulse" convection and perhaps a few mergers with the potential for
a few strong storms to produce gusty winds and heavy rain. Corfidi
vectors (from 12z sounding) yielding values less than 10kts raises
concern for slow moving storms and potential localized flash flood
threat. Expect a slow wane to the activity overnight.

For Friday, subtropical ridging scoots a little south and
west...exposing north Ga to the elongated moisture plume discussed
previously along with more enhanced westerly flow. This will allow
highest coverage of storms across this area...especially in the
afternoon. With mid level flow between 20-25kt would not be
surprised to see a few storm clusters...with scattered single cell
convection elsewhere. High temps will range from upper 80s/low 90s
north and mid 90s south.

Kovacik

.LONG TERM /Saturday through Thursday/...

A trough approaching the Great Lakes will continue to dig eastward
through the weekend; meanwhile the Bermuda High [which was
dominating our sensible weather the past week or so] will retreat to
the east. A cold front associated with this trough will be drapedacross
the central CONUS and slowly edging closer toward the area.

Saturday through Sunday: Ahead of this front, expect increased
mid/upper level moisture to move south through the area as stacked
SW flow increases. This will give way to better chances of
precipitation across the area, especially across north GA. While
the front is still hanging back to the west, the flow will still
be fairly weak yielding a bit slower storm motion, that is until
Sunday night when more organized (and albeit faster moving) storms
may develop as the front nears. So feel in addition to storms,
there will be the flood potential given PWAT values will be above
normal. Any storms that do develop will struggle to become severe
given marginal instability. Hot and humid conditions continue.
Hold on though! An airmass change expected through the beginning
of the work week.

Sunday night through Tuesday: The models continue to trend the FROPA
faster, with the front now approaching our northern counties by
Sunday night. The front will act as a catalysis for
thunderstorm/precipitation through the late evening hours,
diminishing by sunrise. The front will push through Monday with
the front becoming stalled just south of the CWA by Monday night.
High pressure behind the front, along with sufficient subsident
flow will help keep conditions dry for much of the area. Although,
if the front stalls a bit further north, there could be some
showers/thunderstorms across the southern tier. High temperatures
will not be as warm, with values in the upper 80s to low 90s. With
lower dewpoints/drier air, it will feel "cooler" as compared to
the last week or so. But the most drastic change will be our low
temperatures...mid/upper 60s across northern GA, around 70 across
the central/southern tier. A subtle but appreciated period of
relief.

Wednesday through Thursday: The sfc high across the Ohio River
Valley will move off the New England coast. This will usher in
southerly flow with some mid level vort maxs eroding the mid level
ridging by the latter half of the work week. Given this, feel the
chance of precipitation will increase, but not expecting
widespread coverage. Temperatures/dewpoints will slowly rebound.

26

&&

AVIATION...
18Z Update...
Storms have begun to pop up across the state. Expect coverage to
increase thru mid afternoon and all TAF sites include a TEMPO thru
~22/23z to reflect this. Coverage should wane after midnight where
possible SCT-BKN mid level deck may prevail thru sunrise. By 15z
or so Friday will see diurnal cu field begin to develop (albeit
bases a little lower than today). Possible AHN may briefly go MVFR
before sunrise. Humid airmass will likely trigger convection by
17 or 18z again Friday...especially over northern TAF sites. Winds
remain on the west side generally light between 5-10kt...minus any
convective activity. No restrictions to VSBYs expected.

//ATL Confidence...18Z Update...
Medium to high on all elements.

Kovacik

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          72  91  73  90 /  30  50  40  40
Atlanta         74  90  73  89 /  30  50  30  50
Blairsville     67  84  67  82 /  30  60  40  60
Cartersville    72  89  71  88 /  30  50  40  50
Columbus        75  93  74  91 /  40  40  30  30
Gainesville     72  88  72  87 /  30  50  40  50
Macon           73  93  74  92 /  40  50  30  30
Rome            72  88  71  88 /  30  60  40  50
Peachtree City  72  90  72  89 /  30  50  30  40
Vidalia         75  94  75  95 /  30  50  20  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Kovacik
LONG TERM....26
AVIATION...Kovacik
Hazardous weather outlook, Aug 18, 3:37 PM EDT, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
337 PM EDT THU AUG 18 2016

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-191945-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
337 PM EDT THU AUG 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS NORTH AND
CENTRAL GEORGIA THROUGH THIS EVENING.

WEATHER HAZARDS EXPECTED...
GUSTY WINDS...HEAVY RAIN...AND FREQUENT LIGHTNING ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THERE IS A CHANCE OF THUNDERSTORMS FRIDAY THROUGH SUNDAY. THE
BEST CHANCES FOR STORMS STAYS ACROSS NORTH GEORGIA THROUGH THE
WEEKEND AS MOISTURE AXIS MOVES SLOWLY INTO THE STATE. SOME OF THE
STORMS WILL PRODUCE GUSTY WINDS AND FREQUENT LIGHTNING. VERY HEAVY
RAIN CAN ALSO BE EXPECTED THAT MAY CAUSE MINOR FLOODING OF CREEKS
AND STREAMS FRIDAY THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Aug 18, 4:35 PM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
435 PM EDT THU AUG 18 2016

GAZ019-020-182100-
BARTOW GA-FLOYD GA-
435 PM EDT THU AUG 18 2016

...SIGNIFICANT WEATHER ADVISORY FOR BARTOW AND EASTERN FLOYD COUNTIES
UNTIL 500 PM EDT...

AT 435 PM EDT...A STRONG THUNDERSTORM WAS OVER KINGSTON...OR 11 MILES
NORTHWEST OF CARTERSVILLE...MOVING EAST AT 20 MPH.

  HAZARD...40 TO 50 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
           GROUND LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
           LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
           ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CARTERSVILLE...ADAIRSVILLE...EUHARLEE...EMERSON...WHITE...KINGSTON...
CASSVILLE...SHANNON...PINE LOG AND PINSON.

LAT...LON 3437 8509 3434 8468 3408 8476 3408 8479
      3424 8513
TIME...MOT...LOC 2035Z 291DEG 15KT 3426 8497
Special weather statement, Aug 18, 4:50 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
450 PM EDT THU AUG 18 2016

GAZ053-054-182115-
COWETA GA-FAYETTE GA-
450 PM EDT THU AUG 18 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COWETA AND SOUTHERN
FAYETTE COUNTIES UNTIL 515 PM EDT...

AT 449 PM EDT...A STRONG THUNDERSTORM WAS NEAR SENOIA...OR 13 MILES
SOUTHEAST OF NEWNAN...MOVING EAST AT 15 MPH.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
           LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
           ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
           RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
           IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
           ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
FAYETTEVILLE...PEACHTREE
CITY...SENOIA...BROOKS...SHARPSBURG...TURIN...
HARALSON...WOOLSEY...INMAN...STARRS MILL AND LAKE HORTON.

LAT...LON 3347 8440 3345 8439 3342 8440 3341 8439
      3336 8440 3334 8438 3332 8439 3329 8442
      3326 8443 3326 8450 3325 8451 3322 8451
      3322 8465 3323 8465 3322 8469 3323 8471
      3333 8471
TIME...MOT...LOC 2049Z 250DEG 15KT 3327 8460
Special weather statement, Aug 18, 5:35 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
535 PM EDT THU AUG 18 2016

GAZ031-032-182200-
COBB GA-PAULDING GA-
535 PM EDT THU AUG 18 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN COBB AND SOUTHEASTERN
PAULDING COUNTIES UNTIL 600 PM EDT...

AT 535 PM EDT...A STRONG THUNDERSTORM WAS OVER HIRAM...OR NEAR
DALLAS...MOVING NORTHEAST AT 10 MPH.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
           LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
           ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
           RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
           IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
           ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
MARIETTA...DALLAS...SMYRNA...KENNESAW...ACWORTH...POWDER
SPRINGS...AUSTELL... HIRAM...FAIR OAKS...DUE WEST...JIM R MILLER
PARK...BROWNSVILLE...NEW HOPE... LOST MOUNTAIN PARK...CROSS ROADS
AND MABLETON.

LAT...LON 3408 8466 3408 8463 3407 8463 3386 8449
      3381 8467 3381 8472 3379 8472 3379 8476
      3378 8479 3393 8489
TIME...MOT...LOC 2135Z 240DEG 11KT 3389 8477
Special weather statement, Aug 18, 5:40 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
540 PM EDT THU AUG 18 2016

GAZ001-182215-
DADE GA-
540 PM EDT THU AUG 18 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DADE COUNTY UNTIL 615 PM
EDT...

AT 540 PM EDT...A STRONG THUNDERSTORM WAS OVER COLE CITY...OR NEAR
BRIDGEPORT...MOVING EAST AT 15 MPH.

  HAZARD...40 TO 50 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
           GROUND LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
           LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
           ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE TRENTON...NEW
ENGLAND...COLE CITY...MORGANVILLE...WILDWOOD...HOOKER AND
STEPHENSVILLE.

LAT...LON 3498 8536 3486 8544 3485 8558 3497 8560
      3498 8560
TIME...MOT...LOC 2140Z 253DEG 12KT 3495 8560
Special weather statement, Aug 18, 5:51 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
551 PM EDT THU AUG 18 2016

GAZ032-033-045-182230-
DEKALB GA-COBB GA-NORTH FULTON GA-
551 PM EDT THU AUG 18 2016

...SIGNIFICANT WEATHER ADVISORY FOR DEKALB...SOUTHEASTERN COBB AND
SOUTHWESTERN NORTH FULTON COUNTIES UNTIL 630 PM EDT...

AT 551 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM VININGS TO ARABIA MOUNTAIN...AND MOVING NORTHEAST AT
10 MPH.

  HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
           LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
           ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
           RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
           IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
           ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
ATLANTA...MARIETTA...DECATUR...SANDY SPRINGS...SMYRNA...DUNWOODY...
CHAMBLEE...DORAVILLE...CLARKSTON...STONE MOUNTAIN...AVONDALE
ESTATES... LITHONIA...PINE LAKE...NORTH ATLANTA...MIDTOWN...DRUID
HILLS...NORTH DECATUR...CANDLER-MCAFEE...BELVEDERE PARK AND TUCKER.

LAT...LON 3386 8449 3392 8453 3398 8442 3393 8426
      3392 8426 3387 8420 3385 8416 3378 8408
      3377 8406 3375 8403 3372 8406 3362 8412
      3384 8457
TIME...MOT...LOC 2151Z 207DEG 9KT 3387 8446 3368 8412
Special weather statement, Aug 18, 6:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
613 PM EDT THU AUG 18 2016

GAZ034-182300-
GWINNETT GA-
613 PM EDT THU AUG 18 2016

...SIGNIFICANT WEATHER ADVISORY FOR GWINNETT COUNTY UNTIL 700 PM
EDT...

AT 612 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM MECHANICSVILLE TO NEAR REDAN...AND MOVING NORTHEAST AT
20 MPH.

  HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
           LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
           ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
           RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
           IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
           ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
LAWRENCEVILLE...SANDY SPRINGS...DUNWOODY...DULUTH...SUGAR HILL...
SNELLVILLE...SUWANEE...BUFORD...LILBURN...LOGANVILLE...NORCROSS...DAC
ULA... GRAYSON...BERKELEY LAKE...MOUNTAIN PARK...BUFORD DAM-LAKE
LANIER PARKS... HARBIN...ROSEBUD...HOG MOUNTAIN AND MECHANICSVILLE.

LAT...LON 3415 8401 3393 8380 3375 8402 3378 8408
      3385 8416 3391 8425 3396 8428 3400 8424
      3400 8422 3399 8420 3399 8419 3403 8417
      3403 8412 3405 8410 3407 8412 3415 8408
      3417 8406
TIME...MOT...LOC 2212Z 224DEG 17KT 3391 8422 3377 8406

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 17, 8:02 PM EDTSpecial Weather StatementFFCGwinnett28 min
Aug 17, 8:08 PM EDTSpecial Weather StatementFFCSpalding37 min
Aug 17, 8:29 PM EDTSevere Thunderstorm WarningFFCOglethorpe46 min
Aug 17, 9:17 PM EDTSpecial Weather StatementFFCClarke, Oconee, Oglethorpe58 min
Aug 17, 10:11 PM EDTFlash Flood WarningFFCClarke, Oconee, Oglethorpe6 hr
Aug 18, 4:15 AM EDTSpecial Weather StatementFFCUpson45 min
Aug 18, 1:01 PM EDTSpecial Weather StatementFFCUpson29 min
Aug 18, 1:04 PM EDTSpecial Weather StatementFFCHancock26 min
Aug 18, 1:15 PM EDTSpecial Weather StatementFFCLumpkin30 min
Aug 18, 1:52 PM EDTSpecial Weather StatementFFCWilkes23 min
Aug 18, 2:10 PM EDTSpecial Weather StatementFFCWashington35 min
Aug 18, 2:32 PM EDTSpecial Weather StatementFFCJohnson43 min
Aug 18, 3:13 PM EDTSevere Thunderstorm WarningFFCGreene, Taliaferro25 min
Aug 18, 3:36 PM EDTSevere Thunderstorm WarningFFCDodge, Laurens39 min
Aug 18, 3:45 PM EDTSpecial Weather StatementFFCCoweta30 min
Aug 18, 3:48 PM EDTSevere Thunderstorm WarningFFCCoweta18 min
Aug 18, 3:55 PM EDTSpecial Weather StatementFFCCatoosa50 min
Aug 18, 4:00 PM EDTSpecial Weather StatementFFCEmanuel30 min
Aug 18, 4:06 PM EDTSpecial Weather StatementFFCCarroll24 min
Aug 18, 4:10 PM EDTSpecial Weather StatementFFCWheeler35 min
Aug 18, 4:12 PM EDTSpecial Weather StatementFFCToombs33 min
Aug 18, 4:27 PM EDTSpecial Weather StatementFFCPolk33 min
Aug 18, 4:33 PM EDTSpecial Weather StatementFFCWhitfield27 min
Aug 18, 4:35 PM EDTSpecial Weather StatementFFCBartow25 min
Aug 18, 4:50 PM EDTSpecial Weather StatementFFCFayette25 min
Aug 18, 5:28 PM EDTFlash Flood WarningFFCClarke6 hr
Aug 18, 5:35 PM EDTSpecial Weather StatementFFCCobb, Paulding25 min
Aug 18, 5:40 PM EDTSpecial Weather StatementFFCDade35 min
Aug 18, 5:51 PM EDTSpecial Weather StatementFFCDeKalb39 min
Aug 18, 6:18 PM EDTSpecial Weather StatementFFCForsyth27 min
Aug 18, 6:21 PM EDTSpecial Weather StatementFFCWalton24 min
Aug 18, 6:44 PM EDTSpecial Weather StatementFFCDeKalb61 min
Aug 18, 6:51 PM EDTSpecial Weather StatementFFCBarrow, Jackson24 min
Aug 18, 7:16 PM EDTSpecial Weather StatementFFCBarrow, Clarke, Jackson, Madison44 min
Aug 18, 7:20 PM EDTSpecial Weather StatementFFCCrisp40 min
Aug 18, 7:39 PM EDTFlash Flood WarningFFCBarrow, Jackson6 hr
Aug 18, 7:53 PM EDTSpecial Weather StatementFFCHall37 min

Nearby

Special Weather Statements in Georgia, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.